Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 53, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 27, 2010, 4:35 PM EDT for Jackson County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2010, 4:35 PM EDT (20:35 UTC)
- Expired
- Jul 27, 2010, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, KY
The radar
The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:59 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 27, 2:59 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 259 PM EDT TUE JUL 27 2010 .SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...UPDATED COMPLEX OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OUT IN CENTRAL KENTUCKY...WHERE A NICE THETA-E RIDGE HAS BEEN BUILDING...ALONG WITH WEAK FORCING PROVIDED FROM A WEAK FRONTAL/DIFFERENTIAL HEATING BOUNDARY TRYING TO ADVANCE NORTHEAST FROM SOUTH CENTRAL KENTUCKY. WEST OF I-75 AND NEAR THE BLUEGRASS COUNTIES SAW VERY LITTLE CONVECTION FROM THIS MORNING...SO EXPECT SCATTERED TO NUMEROUS CONVECTION TO DEVELOP AND MOVE THROUGH THESE AREAS THROUGH THE REST OF THE AFTERNOON. ELSEWHERE...ISOLATED TO ONLY WIDELY SCATTERED CONVECTION WILL OCCUR...AS CLOUDS HAVE HUNG TOUGH. WEAK...BUT PERSISTENT SOUTHWESTERLY FLOW IN THE LOWER HALF OF THE ATMOSPHERE WILL KEEP A SMALL THREAT OF CONVECTION GOING THROUGH THE OVERNIGHT...ALTHOUGH AN OVERALL DOWNWARD TREND IS EXPECTED WITH THE LOSS OF HEATING. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A THREAT...WITH MINOR FLOODING OF SMALL STREAMS REMAINING A CONCERN. A TROUGH WILL MOVE THROUGH THE GREAT LAKES THROUGH NEW ENGLAND TONIGHT THROUGH THURSDAY NIGHT...SENDING A COLD FRONT THROUGH THE COMMONWEALTH ON THURSDAY. RIDGING WILL BE SUPPRESSED FURTHER SOUTH ON WEDNESDAY...LEAVING THE AREA OPEN TO PASSING SHORT WAVE TROUGHS. WITH PLENTY OF MOISTURE IN PLACE...NUMEROUS CONVECTION IS EXPECTED. THE COLD FRONT WILL APPROACH LATE WEDNESDAY NIGHT AND PASS THROUGH ON THURSDAY. HAVE BROUGHT THE POPS UP TO 50 PERCENT FOR THURSDAY...WITH ONLY A FEW SHOWERS OR STORMS LINGERING THE CUMBERLAND VALLEY EARLY THURSDAY NIGHT...BEFORE HIGH PRESSURE BUILDS IN FROM THE OHIO VALLEY. MUGGY TEMPERATURES WILL CONTINUE THROUGH THE SHORT TERM. FOR TEMPERATURES...CONTINUED WITH THE BLEND OF MOS...PARTICULARLY ON THE HIGHS...AS CLOUD COVER HAS BEEN INHIBITING THESE LATELY...BUT NOT QUITE AS COOL AS THE WRF AT TIMES. .LONG TERM.../FRIDAY THROUGH TUESDAY/...UPDATED LITTLE CHANGE TO THE EXTENDED FORECAST THIS AFTERNOON AS A DRY AIR MASS OVER THE AREA FRIDAY TRANSITIONS BACK TO A MORE ACTIVE PATTERN UNDER NORTHWEST FLOW ALOFT BY EARLY SATURDAY. A SERIES OF WEAK DISTURBANCES WILL BRING SOME SHOWER/THUNDERSTORM ACTIVITY TO EASTERN KENTUCKY FROM ABOUT MIDDAY SATURDAY THROUGH LATE SUNDAY AFTERNOON. SLIGHT CHANCE POPS STILL LOOK GOOD FOR THESE TIME PERIODS AND WILL CONTINUE THEM FROM INHERITED FORECAST. BEYOND SUNDAY AFTERNOON...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD OVER THE REGION. THIS WILL BRING A RETURN OF WARMER TEMPERATURES BEGINNING MONDAY AND LASTING INTO THE MIDDLE OF NEXT WEEK. && .AVIATION.../18Z TO 18Z/ IFR STRATOCU WILL LIFT AND SCATTER OUT IN THE NEXT HOUR...WITH SCATTERED CONVECTION BEING CLOSE ENOUGH TO WARRANT A VCTS. THIS CONVECTION WILL DIE OFF THIS EVENING...WITH MVFR FOG TO CONTEND WITH AT MOST LOCATIONS. ADDITIONAL CONVECTION IS EXPECTED DURING THE DAY TOMORROW...HOWEVER WILL CONTINUE WITH A VCTS REGIME GIVEN THE UNCERTAINTY IN TIMING. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GEOGERIAN LONG TERM...MACZKO AVIATION...GEOGERIAN
Hazardous weather outlook, Jul 27, 4:05 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 405 PM EDT TUE JUL 27 2010 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 405 PM EDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. ANY SLOW-MOVING STORMS WILL PRODUCE VERY HEAVY RAINFALL...POTENTIALLY CAUSING MINOR FLOODING OF SMALL STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH THURSDAY...AS WELL AS SATURDAY THROUGH SUNDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. ANY SLOW-MOVING STORMS WILL PRODUCE VERY HEAVY RAINFALL...POTENTIALLY CAUSING MINOR FLOODING OF SMALL STREAMS AND CREEKS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL OR FLOODING. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:57 AM EDT | Areal Flood Advisory | JKL | Bell, Knox, Whitley | 3 hr |
| Jul 27, 7:31 AM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Whitley | 2 hr |
| Jul 27, 7:41 AM EDT | Flash Flood Warning | JKL | Bell, Harlan, Knox, Whitley | 113 min |
| Jul 27, 9:08 AM EDT | Areal Flood Advisory | JKL | Breathitt, Owsley, Perry | 85 min |
| Jul 27, 9:59 AM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Pike | 91 min |
| Jul 27, 10:45 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin, Pike | 88 min |
| Jul 27, 4:11 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson | 104 min |
| Jul 27, 5:39 PM EDT | Areal Flood Advisory | JKL | Bell, Whitley | 111 min |
| Jul 27, 5:57 PM EDT | Flash Flood Warning | JKL | Bell, Whitley | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.